my period has been black for awhile since I started my birth control for over two years I figured that is what it was but it is still black although I'm still on the birth control I just figured my body was getting used to it i haven't had sex until about a month again that was my first time I don't know what's wrong
Welcome to ehealthforum,
Brown or dark discharge can be due to prolonged hormonal birth control use, vaginal infections, ovarian cysts etc. Do not ignore your symptoms (especially since it has been persistent). Visit your gynecologist/obstetrician at the earliest for further evaluation and management. If you are sexually active (and if infective cause is detected), get your partner also treated simultaneously to prevent chances of re-infection and avoid having unprotected intercourse while both of you are on treatment course. Take adequate rest. Drink plenty of water. Maintain healthy diet.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.